MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL NEUROSCOUT 14, STD; WIRE, GUIDE, CATHETER, NEUROVASCULAR

MEDOS INTERNATIONAL SARL NEUROSCOUT 14, STD; WIRE, GUIDE, CATHETER, NEUROVASCULAR
Model Number 601-314
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email address was not provided / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photos included in the complaint.[photo analysis]: the outer box can be seen opened in two photos, as noted in the initial report, the physician opened it to inspect the device.In one of the photos, the tyvek pouch displayed steady transference from the tyvek material to the plastic seal as expected, however, there are some areas covered by the hoop dispenser where the sealing transfer line cannot be seen.A search within the ecm shows that complaint (b)(4) is the only complaint citing lot ja2077.A review of the coding shows again that only (b)(4) was coded for seal open.The reported condition was confirmed since the pouch seal could be noted opened.However, due to the resolution of the photos, it cannot be determined if the transference was not adequate enough to form a proper seal.With the limited information available, no further evaluation or root cause assignment can be performed.A review of manufacturing documentation associated with this lot (ja2077) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing record evaluation (mre) was performed.There is no indication that the reported issue is related to the manufacturing process.Further investigation will be performed if the original box and complaint device packaging pouch is returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician opened the outer package of the 0.014in.X 205cm neuroscout 14 standard guidewire (601314 / ja2077) for inspection and found that the inner sterile packaging was open.The device was not used in the patient.A new device was used to complete the procedure.There was no report of any patient injury or complication.Photos were included in the complaint.The photos are of the product packaging box and product pouch.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the complaint product and the device packaging were received in the product analysis lab on 12-jul-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the physician opened the outer package of the 0.014in.X 205cm neuroscout 14 standard guidewire (601314 / ja2077) for inspection and found that the inner sterile packaging was open.The device was not used in the patient.A new device was used to complete the procedure.There was no report of any patient injury or complication.It was reported that no further information can be obtained.On 19-aug-2022, additional information was received.The information indicated that the physician opened the outer packaging and found the inner sterile packaging opened; the inner sterile packaging was discarded.The reason the patient labels were peeled off of the pouch when the device was not used was provided as follows: ¿physician should peel off the labels of the pouch and then open product packaging according to process of facility.¿ the guidewire was returned used, confirmation if this device was used could not be obtained.Photos were included in the complaint.The photos are of the product packaging box and product pouch.The product analysis reviewed the photos included in the complaint.The outer box can be seen opened in two photos, as noted in the initial report, the physician opened it to inspect the device.In one of the photos, the tyvek pouch displayed a steady transference from the tyvek material to the plastic seal as expected, however, there are some areas covered by the hoop dispenser where the sealing transfer line cannot be seen.The complaint device and the device packaging were returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 0.014in.X 205cm neuroscout 14 standard guidewire was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the tyvek pouch displayed a steady transference from the tyvek material to the plastic seal, the sealing transfer line is continuous and adequate, an indication that the pouch was fully sealed.Although the complaint documented that the product was not used in the patient, when the returned guidewire was inspected under magnification, it was found that the tip had residues of biological debris, indicating that the device had been used in a procedure.Multiple attempts were made to obtain clarification of product usage, however no further information was made available.Complaint history for product code 601314 (neuroscout 14, std) lot ja2077, found no similar events reported.The device history records (dhr) for lot number ja2077 were reviewed and no evidence of deficiencies during the manufacturing process was found.No pieces were scrapped, and no non-conformances were generated during the manufacturing process.Incoming inspection certificate of analysis for lot number ja2077 was also reviewed, and the peel strength data was found to be within specification.A review of non-conformance data was reviewed over the last 3 years and there were no non-conformances to seal failure defects at in-process testing or finish testing.Based on the information reviewed and the evidence obtained from the returned device and inner pouch investigation, the customer complaint could not be confirmed, and there is no indication that the issue reported in the complaint is a result of a manufacturing defect.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precaution: do not use open or damaged packages.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on (b)(6).2022.[additional information]: on (b)(6).2022, additional information was received.The information indicated that the physician opened the outer packaging and found the inner sterile packaging opened; the inner sterile packaging was discarded.The reason the patient labels were peeled off of the pouch when the device was not used was provided as follows: ¿physician should peel off the labels of the pouch and then open product packaging according to process of facility.¿ the guidewire was returned used, confirmation if this device was used could not be obtained.Updated sections: b.4, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
NEUROSCOUT 14, STD
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14177632
Report Number3008114965-2022-00268
Device Sequence Number17296388
Product Code MOF
UDI-Device Identifier10886704028376
UDI-Public10886704028376
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number601-314
Device Catalogue Number601314
Device Lot NumberJA2077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer07/12/2022
08/19/2022
08/25/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/12/2022
08/19/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown